MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM

KARL STORZ SE & CO. KG FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Model Number 495NCS
Medical Device Problem Codes Overheating of Device (1437); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The event occurred in germany.It was reported that the surgeon placed the warm light carrier on the patient.The patient suffered burns.Because the patient suffered burns, the case is classified as reportable.Additional patient information is not available.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
As stated by the customer, the laryngoscopy light carrier connected to the light source was placed on the patient by the user, causing the patient to suffer burns.An explicit warning against patient contact in connection with the switched-on light source and resulting tissue traumatization is clearly described in the associated instructions for use.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FIBER OPTIC LIGHT CABLE, 250 CM, Ø4.8 MM
Common Device Name
FIBER OPTIC LIGHT CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16526704
Report Number9610617-2023-00058
Device Sequence Number2620067
Product Code FCW
UDI-Device Identifier04048551001141
UDI-Public4048551001141
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495NCS
Device Catalogue Number495NCS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown